Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 7:51 PM CDT for Shelby County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 7, 2001, 7:51 PM CDT (00:51 UTC)
- Expired
- May 7, 2001, 8:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:30 PM CDT | Thunderstorm Wind 52 E | Center, TX | Several power lines blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 080054 SVRSHV TXC419-080145- /NEW.KSHV.SV.W.0087.080051-080145/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 751 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS * UNTIL 845 PM CDT * AT 751 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TIMPSON...OR ABOUT 14 MILES WEST OF CENTER...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF TENAHA AT 812 PM CDT 4 MILES NORTH OF CENTER AT 825 PM CDT THIS THUNDERSTORM WILL PRODUCE HAIL THE SIZE OF VDIMES OR SLIGHTLY LARGER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS UNTIL 845 PM CDT. LAT...LON 3196 9449 3170 9436 3164 9384 3195 9399
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 7, 2:25 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT MON MAY 7 2001 LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES. WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS... BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS PRECIP ON. SHV 62/81/58/82 2111 MLU 62/81/57/81 2111 TXK 61/80/58/80 3111 TYR 61/81/59/82 3111 LFK 62/83/60/83 3211 .SHV...NONE. 14
In the hours before
Local storm report, May 7, 7:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0431 PM LONESTAR TX .75 INCH HAIL
05/07/01 MORRIS DIME SIZE HAIL REPORTED
BY LOCAL LAW ENFORCEMENT.
0630 PM 1 W BULLARD TX .75 INCH HAIL
05/07/01 SMITH DIME SIZE HAIL REPORTED BY
STORM SPOTTER NEAR
TEASELVILLE.
0635 PM 2 NE BENTON LA 1.00 INCH HAIL
05/07/01 BOSSIER HAIL THE SIZE OF DIMES TO
QUARTERS ALONG THE NORTHERN
END OF THE CYPRESS BAYOU
RESERVOIR. REPORTED BY LOCAL
LAW ENFORCEMENT.
0735 PM SHREVEPORT LA FLOODING
05/07/01 CADDO NUMEROUS REPORTS OFA URBAN
FLOODING INSIDE THE CITY.
REPORT FROM LOCAL LAW
ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.